Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 23, 2010, 2:55 AM MST for Mohave County, Arizona. It took effect at May 23, 2010, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 2:55 AM MST (09:55 UTC)
- In effect from
- May 23, 2010, 8:00 AM MST
- Expired
- May 23, 2010, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WWUS75 KVEF 230955 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 255 AM PDT SUN MAY 23 2010 .A STRONG LOW PRESSURE SYSTEM WILL MOVE OVER SOUTHERN NEVADA DURING THE DAY RESULTING IN STRONG AND GUSTY WINDS ACROSS NORTHWEST ARIZONA. NVZ019-020-231100- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-100523T1000Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... SUMMERLIN...BLUE DIAMOND 255 AM PDT SUN MAY 23 2010 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING FOR THE SPRING MOUNTAINS-RED ROCK CANYON AND THE WESTERN PORTION OF THE LAS VEGAS VALLEY. ALTHOUGH GUSTY WINDS WILL CONTINUE THROUGH MUCH OF TODAY...WIDESPREAD WIND GUSTS TO OVER 40 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 3 AM PDT. $$ AZZ001-003-231800- /O.NEW.KVEF.WI.Y.0027.100523T1500Z-100524T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 255 AM MST SUN MAY 23 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE NORTHWEST PLATEAU AND THE NORTHWEST DESERTS... WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING. * WINDS: SOUTHWEST WINDS INCREASING TO BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE INTO EARLY EVENING. THE STRONGEST WINDS WILL BE IN THE AFTERNOON. * LOCATIONS: THE TOWNS OF KINGMAN...DOLAN SPRINGS...GOLDEN VALLEY AND PIPE SPRING NATIONAL MONUMENT. * IMPACTS: STRONG CROSSWINDS ON THE AREA ROADWAYS...ESPECIALLY INTERSTATES 40 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
2 follow-up statements
336 WWUS75 KVEF 231719 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1019 AM PDT SUN MAY 23 2010 .A STRONG LOW PRESSURE SYSTEM WILL MOVE OVER SOUTHERN NEVADA DURING THE DAY RESULTING IN STRONG AND GUSTY WINDS ACROSS NORTHWEST ARIZONA. AZZ001-003-240200- /O.CON.KVEF.WI.Y.0027.000000T0000Z-100524T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 1019 AM MST SUN MAY 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * WINDS: SOUTHWEST WINDS INCREASING TO BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE INTO EARLY EVENING. THE STRONGEST WINDS WILL BE IN THE AFTERNOON. * LOCATIONS: THE TOWNS OF KINGMAN...DOLAN SPRINGS...GOLDEN VALLEY AND PIPE SPRING NATIONAL MONUMENT. * IMPACTS: STRONG CROSSWINDS ON THE AREA ROADWAYS...ESPECIALLY INTERSTATE 40 AND HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
664 WWUS75 KVEF 240137 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 637 PM PDT SUN MAY 23 2010 AZZ001-003-240245- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-100524T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 637 PM MST SUN MAY 23 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY FOR MUCH OF MOHAVE COUNTY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS HAD SUBSIDED OVER MOST OF THE ADVISORY AREA EARLY THIS EVENING. ALTHOUGH LOCAL GUSTS OVER 40 MPH WILL BE POSSIBLE TONIGHT...ESPECIALLY NEAR SHOWERS AND IN HIGHER TERRAIN...THE THREAT OF WIDESPREAD STRONG WINDS HAD ENDED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 22, 11:00 PM MST, 3 hours 55 minutes earlier.
Area forecast discussion, May 22, 11:00 PM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 PM PDT SAT MAY 22 2010
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO CENTRAL
CALIFORNIA TONIGHT AND INTO SOUTHERN NEVADA SUNDAY WITH LOCALLY
GUSTY WINDS ACROSS MUCH OF THE MOJAVE DESERT. SHOWERS AND ISOLATED
THUNDERSTORMS WILL SPREAD INTO THE SOUTHERN GREAT BASIN TONIGHT AND
SOUTH INTO THE MOJAVE DESERT ON SUNDAY. HIGH TEMPERATURES ARE
EXPECTED TO BE ABOUT 25 DEGREES BELOW NORMAL SUNDAY WITH SNOW LEVELS
LOWERING TO NEAR 5000 FEET. THE LOW WILL MOVE NORTHEAST OF THE AREA
LATER SUNDAY NIGHT FOLLOWED BY A DRIER WESTERLY FLOW MONDAY.
&&
.UPDATE...ALLOWED ALL RED FLAG WARNINGS AND THE WIND ADVISORY FOR
CAZ523 TO EXPIRE ON SCHEDULE. NO OTHER CHANGES AT THIS TIME.
&&
.AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST TO SOUTHWEST WINDS WILL
CONTINUE THROUGH SUNDAY MORNING BEFORE BECOMING MORE WEST-SOUTHWEST
BY SUNDAY AFTERNOON AND EVENING. GUSTS SHOULD LET UP SOME BETWEEN
11Z AND 17Z SUNDAY...HOWEVER SUSTAINED WINDS SHOULD AVERAGE BETWEEN
10 AND 18 KTS. GUSTS SHOULD BE BETWEEN 20 AND 25 KTS. SCT-BKN CLOUDS
AOA 9K FEET MOST OF SUNDAY AND A FEW SHOWERS WILL BE POSSIBLE OVER
THE MOUNTAINS AROUND THE VALLEY AFTER 20Z SUNDAY WHICH COULD CAUSE
LOCALIZED MOUNTAIN OBSCURATIONS. ISOLATED THUNDERSTORMS ARE POSSIBLE
OVERNIGHT INTO SUNDAY AFTERNOON IN THE BEATTY APPROACH CORRIDOR AND
SUNDAY AFTERNOON AND EVENING IN THE DAGGETT AND MORMON MESA APPROACH
CORRIDORS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS SHOULD LET UP SOMEWHAT OVERNIGHT BUT OVERALL
SHOULD REMAIN GUSTY AT 10-20 KTS SUSTAINED WITH GUSTS OF 20-30 KTS
THROUGH SUNDAY EVENING FROM THE SOUTHWEST TO WEST EXCEPT IN THE
OWENS VALLEY WHERE WINDS SHOULD PRIMARILY STAY NORTHERLY AND THERE
IS SOME POTENTIAL FOR GUSTS OVER 30 KTS SUNDAY AFTERNOON. SCT-BKN
CLOUDS AOA 5K-9K FEET ARE EXPECTED ACROSS AREAS FROM AROUND I-15
NORTH THROUGH SUNDAY AFTERNOON AND SPREADING INTO MOHAVE COUNTY
SUNDAY EVENING. THERE WILL BE SCT SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH SUNDAY EVENING IN THESE AREAS AND CIGS COULD
DROP AS LOW AS 3K-4K FEET IN HEAVIER SHOWERS/T-STORMS. SNOW LEVELS
WILL LOWER TO BETWEEN 4K AND 5K FEET SUNDAY AND COULD REDUCE VSBY
ESPECIALLY IN HEAVIER SHOWERS.
&&
.PREV DISCUSSION...
440 PM PDT SAT MAY 22 2010
.SHORT TERM...MODELS CONTINUE TO BE IN PRETTY GOOD AGREEMENT WITH
THE OVERALL PATTERN THROUGH TUESDAY. THE STRONG UPPER LOW THAT HAS
BEEN RESPONSIBLE FOR GUSTY WINDS ACROSS THE MOJAVE DESERT TODAY WILL
MOVE INTO CENTRAL CALIFORNIA TONIGHT AND INTO SOUTHERN NEVADA
SUNDAY. KEPT THE WIND ADVISORY GOING FOR WESTERN SAN BERNARDINO
COUNTY IN CALIFORNIA WITH GUSTS JUST OVER 40 MPH BEING OBSERVED AT 3
PM. SHOWERS ASSOCIATED WITH THE LOW WILL DEVELOP ACROSS THE
NORTHWEST PORTION OF THE FORECAST AREA TONIGHT AND ACROSS ALL BUT
THE FAR SOUTHERN PORTION OF THE AREA SUNDAY AS THE LOW MOVES
OVERHEAD. DUE TO LIMITED MOISTURE...DO NOT EXPECT ANY SIGNIFICANT
PRECIPITATION BUT A FEW HIGHER PEAKS COULD GET AN INCH OR TWO OF
SNOW WITH SNOW LEVELS LOWERING TO NEAR 5000 FEET. WITH THE COLD AIR
ALOFT MOVING OVER THE AIR MASS WILL BECOME SOMEWHAT UNSTABLE AND
ISOLATED THUNDERSTORMS ARE A POSSIBILITY...MAINLY NORTH OF LAS
VEGAS. LATEST MOS GUIDANCE CAME IN EVEN COOLER THAN PREVIOUS RUNS
AND HIGH TEMPERATURES SUNDAY WILL BE 20-25 DEGREES BELOW NORMAL.
GUSTY WINDS ARE STILL EXPECTED ON THE SOUTH/SOUTHEAST EDGE OF THE
LOW SUCH AS THE BARSTOW/DAGGETT AND KINGMAN AREAS BUT WINDS SHOULD
REMAIN JUST BELOW ADVISORY CRITERIA.
THE LOW WILL MOVE FAIRLY QUICKLY TO THE NORTHEAST SUNDAY NIGHT WITH
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LINGERING MAINLY IN THE
EVENING HOURS. A DRIER AND WEAKER WESTERLY FLOW WILL DEVELOP MONDAY
WITH TEMPERATURES STARTING TO WARM A LITTLE. YET ANOTHER SPRING
STORM WILL APPROACH THE COAST TUESDAY WITH A DRY SOUTHWEST FLOW OVER
THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. ALTHOUGH TEMPERATURES
WILL CONTINUE TO WARM TUESDAY...HIGH TEMPERATURES WILL STILL BE
NEARLY 10 DEGREES BELOW NORMAL.
.LONG TERM...WEDNESDAY MORNING THROUGH SATURDAY...A STRONG RIDGE
OVER THE MISSISSIPPI VALLEY AT THE BEGINNING OF THE PERIOD WILL
RETROGRADE TOWARDS THE PLAINS STATES AND KEEPS A DEEP LOW AND TROUGH
ANCHORED OFF THE PACNW/BC COAST FOR A FEW DAYS. THIS WILL KEEP THE
AREA UNDER MODERATELY STRONG SOUTHWEST FLOW. THIS SHOULD MAKE FOR
BREEZY CONDITIONS OVER SOME AREAS OF THE CWA. FORECAST 700 MB WINDS
ARE IN THE 40-45 KNOT RANGE WEDNESDAY TO FRIDAY AND NOT STRONG
ENOUGH TO GET ABOVE THE BREEZY OR WINDY LEVEL. DESPITE GENERALLY
BEING A WARMING SOUTHWEST FLOW HEIGHTS WILL BE BELOW SEASONAL NORMS
AND HENCE EXPECT TEMPERATURES TO RISE BUT STILL BE BELOW NORMAL FOR
LATE MAY. PRECIPITATION CHANCES WILL BE CONFINED TO THE SIERRA AND
AREAS IN THE NORTHERN ZONES HIGH TERRAIN.
MODELS DO HAVE A DECENT CONSENSUS AND AGREE ON BRING THE SYSTEM
INLAND SATURDAY SLOWLY. FOR NOW EXPECT HIS TO BE A MOSTLY DRY EVENT
WITH A SMALL POSSIBILITY FOR PRECIPITATION IN THE NORTHERN ZONES.
TEMPERATURES SHOULD ALSO TAKE A DROP NEXT WEEKEND AS WELL WITH THE
TROUGH PASSAGE.
.FIRE WEATHER...LOW HUMIDITIES WITH WINDS GUSTING OVER 35 MPH WERE
FAIRLY WIDESPREAD THIS AFTERNOON ACROSS THE RED FLAG WARNING AREA.
PORTIONS OF CLARK COUNTY WERE MARGINAL ON THE WIND GUSTS BUT OVERALL
THE WARNING STILL LOOKS GOOD THROUGH THIS EVENING. SUNDAY...SOME
AREAS WILL STILL BE GUSTING OVER 35 MPH...PARTICULARLY IN SAN
BERNARDINO AND MOHAVE COUNTIES BUT TEMPERATURES WILL BE QUITE COOL
AND RELATIVE HUMIDITY VALUES MOSTLY OVER 15 PERCENT THROUGHOUT THE
DAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 3 AM PDT SUNDAY FOR NVZ019 AND AREAS ABOVE
3000 FEET ON THE WEST SIDE OF NVZ020.
AZ...NONE.
CA...NONE.
&&
MORGAN/STACHELSKI/HARRISON/JACQUES
HTTP://WEATHER.GOV/LASVEGASNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.